Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 4, 2004, 5:50 PM CDT for Jefferson County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 5:50 PM CDT (22:50 UTC)
- Expired
- Jun 4, 2004, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3435 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 042250 SVRLCH TXC245-042330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 549 PM CDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST TEXAS * UNTIL 630 PM CDT * AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NEDERLAND. THIS STORM WAS MOVING SLOWLY TO NORTHWEST AT 5 MPH. * THIS STORM WILL BE NEAR... PORT NECHES BY 550 PM CDT NEDERLAND BY 610 PM CDT CENTRAL GARDENS BY 630 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN WHICH MAY CAUSE LOCALIZED FLOODING. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2988 9395 2996 9393 3003 9417 2989 9410 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:50 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 4, 2:50 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 250 PM CDT FRI JUN 4 2004 .DISCUSSION... CURRENT SFC ANALYSIS SHOWS WEAK PRESSURE GRADIENT OVER THE FORECAST AREA THIS MORNING. KLCH 88D SHOWS ISOLATED SHRA/TSRA ABOUT 15 MILES INLAND OF THE LA COAST...ALONG THE SLOWLY MOVING SEABREEZE CONVERGENCE BOUNDARY. THE NEXT RAIN PRODUCER IS OVER THE E OK THIS AFTERNOON...MOVING SE IN THE NW FLOW ALOFT. THIS WAS EXPECTED...AS A VERY OBVIOUS VORT MAX WAS NOTED IN THE H20 IMAGERY OVER E WY/SD YESTERDAY AFTERNOON. NOW THE MOS GUIDANCE HAS CAUGHT UP WITH THIS THINKING...AND WENT WITH CATEGORICAL POPS FOR LATE TONIGHT INTO SAT. SO...WILL KEEP MY ELEVATED I HAD ISSUED YESTERDAY. HOWEVER...ALL OF THE MODELS ARE INITIALIZING THIS FEATURE IN W OK...SO THE MODEL TRAJECTORY WILL BE OFF AS WELL. FOR SAT NIGHT...THE SHORTWAVE WILL BE PAST THE AREA...LEAVING LITTLE PRECIP LEFT. FOR SUN...THE MODELS DIVERGE COMPLETELY FROM NO PRECIP TO BACK TO 50%. IM GOING TO GO WITH 20% INLAND SE TX...30% BPT...LCH...AND 40% FOR AEX...LFT BEING CLOSER TO THE MOISTURE SOURCE. THE REASONING...THE MID/UPPER HIGH OVER THE W US WILL BE BUILDING EAST. THIS SAME REASONING IS WHY I WILL BE GOING WITH MINIMAL SHRA/TSRA ACTIVITY MON AND TUE. FOR WED THROUGH FRI: AS THE MID/UPPER HIGH IS NOW OVER THE EASTERN UNITED STATES...A LONGWAVE TROUGH DIGS SOUTH ACROSS THE WEST COAST... PROVIDING THE AREA WITH A S TO SW FLOW ALOFT. THE PROBLEM AREA LIES IN THE LARGE AND DISORGANIZED TROPICAL DISTURBANCE IN THE EASTERN PACIFIC SOUTH OF MEXICO. THE TROF LOOKS LIKE IT WILL BE DEEP ENOUGH TO RECURVE MOST OF THE MOISTURE FROM THIS ENTITY OVER OLD MEXICO... AND INTO THE WESTERN GULF TO PROVIDE SE TX/S LA FOR A HEALTHY CHANCE OF PRECIP WED-FRI. WILL TREND POPS UP IN THE EXTENDED TO REFLECT THIS CHANGE. DML && .PRELIMINARY POINT TEMPS/POPS... LCH 74 87 72 90 / 30 50 0 30 BPT 73 90 74 90 / 30 50 0 30 AEX 71 85 70 89 / 50 70 30 30 LFT 74 85 71 90 / 30 70 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 08/08
Hazardous weather outlook, Jun 4, 6:00 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT FRI JUN 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT FRI JUN 4 2004 .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A DISTURBANCE ALOFT MAY SET-OFF SCATTERED STRONG THUNDERSTORMS ON SATURDAY, ESPECIALLY ACROSS SOUTHEAST TEXAS AND ACROSS SOUTHWEST AND WEST CENTRAL LOUISIANA. OTHERWISE, TYPICAL AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE THE RULE FOR SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 21
In the hours before
Local storm report, Jun 4, 3:40 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
340 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CHARENTON 29.87N 91.54W
06/04/2004 0.75 INCH ST. MARY LA PUBLIC
&&
K. KUYPERNearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.